📖
Counterexamples to a conjecture and improved bounds for bipanchromatic colorings
Stefan Novaković, Duško Jojić

Counterexamples to a conjecture and improved bounds for bipanchromatic colorings

Author / Organization:
Science & Mathematics Published 2026 Verification Pending

Overview & Synopsis

We study the bipanchromatic number $χ_B$, introduced by Lalou et al. (Discrete Appl. Math. 391 (2026), 511-522) as the maximum number of colors in a panchromatic hypergraph coloring where every color appears at least twice. They show that merging uniquely occurring colors in a maximum panchromatic coloring gives the lower bound $β=χ_P-\lceilα/2\rceil \leq χ_B$, where $χ_P$ is the panchromatic number and $α$ is the minimum number of such colors among maximum panchromatic colorings. They conjectured that $χ_B=β$ and subsequently disproved it (arXiv:2610.08042). We identify the smallest counterexample, with six vertices and three hyperedges, both minimum possible. We show that the ratio bound $χ_B/β

Indexed from repository: arXiv (arxiv.org)
Loading document from verified source...
Keyboard Shortcuts: ← / → for pages • + / - for zoom • 0 to fit width Powered by Mozilla PDF.js v3.11

Document Information

Document Title Counterexamples to a conjecture and improved bounds for bipanchromatic colorings
Author / Organization Stefan Novaković, Duško Jojić
Subject & Discipline math.CO
Categories Science & Mathematics
Publication Year 2026
License / Rights arXiv Open Access / Creative Commons
Resource Verification Listed PDF (Verification Pending)
Original Host Website arXiv (arxiv.org)
File Format application/pdf (Portable Document Format)
Language EN
Catalog ID DOC-272129
Original Source Link Visit Source Page on arxiv.org »